Funnel Cloud, Navajo
- When
- August 8, 5:45 PM MST
- Where
- Navajo County, Dilkon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
Dilkon Police reported a funnel cloud in the vicinity of Dilkon.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 8, 2:30 PM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST MON AUG 8 2005 .SYNOPSIS...AMPLE MOISTURE OVER NORTHERN ARIZONA WILL CONTINUE TO FUEL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. EXPECT NEAR NORMAL HIGH TEMPERATURES WITH LIGHT WINDS. && .DISCUSSION...THUNDERSTORMS DEVELOPED ALONG THE HIGHER TERRAIN AREAS THIS AFTERNOON AND CONTINUE TO TRACK SLOWLY NORTHWESTWARD. REPORTS FROM SPOTTERS HAVE INDICATED THAT THE HEAVY CELLS WITH HIGH VILS HAVE BEEN PRODUCING VERY HEAVY RAIN AND SMALL HAIL. LARGE SCALE HIGH PRESSURE REMAINS TO THE EAST OVER NEW MEXICO/COLORADO AREA WITH A SUSTAINED PERSISTENT CHANNEL OF MOIST SUBTROPICAL SOUTHEASTERLY FLOW. GFS HINTS AT SOME DRYING WRAPPING IN FROM THE EAST AROUND THE HIGH ON WEDNESDAY...HOWEVER THAT SCENARIO AT THIS POINT HAS A LOW PROBABILITY OF OCCURENCE. WE WILL CONTINUE WITH HIGH PRECIP CHANCE TUESDAY INTO WEDNESDAY AND THEN REVERTING TO CLIMO POPS OF SCATTERED TO LIKELY THROUGH THE REMAINDER OF THE FORECAST PERIOD. A WEAK WESTERLY WAVE COMES OVER THE TOP OF THE RIDGE ON WEDNESDAY WHICH WILL HELP INCREASE STORM TOP LEVEL FLOW...WHICH WOULD TEND TO SUPPORT BETTER ORGANIZED STORMS. A SUBTROPICAL LOW GETS WRAPPED INTO THE FLOW BY THIS COMING WEEKEND...WHICH WILL HELP ENHANCE A DEEP - MOIST SOUTHERLY FLOW ONCE AGAIN BY THE SATURDAY SUNDAY TIME PERIOD. THE GFS INDICATES SOME DRYING BY NEXT MONDAY...BUT AGAIN THE PROBABILITY FOR DRYING IS VERY LOW AT THIS TIME. && .AVIATION...FOR 00Z PACKAGE...WDLY SCT TO SCT SHRA AND TSRA WILL CONTINUE ACROSS A MAJORITY OF TAF SITES AND TWEB ROUTES. STORM MOVEMENT ATTM IS FROM SOUTH TO NORTH. LOOK FOR THE CONVECTIVE ACTIVITY TO BECOME MORE ISOLD BETWEEN 03Z-05Z THIS EVENING. CIGS WILL BE AROUND 2K-4K FT AGL IN AND AROUND SHRA AND TSRA...AND WILL BE 7K-9K FT AGL ELSEWHERE. LOOK FOR A CONTINUATION OF THE CONVECTIVE ACTIVITY TOMORROW BEGINNING AROUND 19Z-20Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && TC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON AUG 8 2005 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A VERY MOIST SOUTH TO SOUTHEAST FLOW WILL CONTINUE ACROSS THE AREA TODAY WITH THE CONTINUED THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. EXPECT ISOLATED STRONG STORMS MOST AREAS WITH A MODERATE FLASH FLOOD THREAT OVER THE NORTHEAST PLATEAUS...COLORADO RIVER VALLEY AND THE KAIBAB PLATEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUBTROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA DURING THIS PERIOD WITH CONTINUED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A WEATHER DISTURBANCE IS EXPECTED TO MOVE ACROSS PORTIONS OF SOUTHERN UTAH AND NORTHERN ARIZONA ON WEDNESDAY. THIS SYSTEM WILL HELP ENHANCE STORMS ON WEDNESDAY WITH MORE STRONG STORMS AND A GREATER THREAT FOR SEVERE WEATHER THAN WHAT HAS OCCURRED OVER THE LAST WEEK OR SO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 122 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
1 funnel cloud. Local standard time, as filed.
Dilkon Police reported a funnel cloud in the vicinity of Dilkon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471157.